MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10015489
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Patient demographics requested however not provided.
 
Event or Problem Description
It was reported that during an azacitidine (200 mg) infusion at an unspecified rate, the device alarmed.Upon further examination, the set separated and leaked at the male luer.It was reported that the chemo leak did not reach the patient skin.There was no indication of patient harm.
 
Event or Problem Description
It was reported that during an azacitidine (200 mg) infusion at an unspecified rate, the device alarmed.Upon further examination the set separated and leaked at the male luer.It was reported that the chemo leak did not reach the patient skin.There was no patient harm.
 
Additional Manufacturer Narrative
The customer¿s report of tubing separated at male luer and leaked was confirmed.Visual inspection of the set noted that vinyl tubing was completely separated from the distal male luer.Examination under magnification noted that both sides of the vinyl tubing had insufficient solvent applied at the engagement.There were no other anomalies observed.Functional testing was deemed unnecessary due to separation.Dimensional analysis was performed and the vinyl tubing measured to be within specification.The cause of the leak was due to the tubing separating at the tubing engagement.The root cause of the separation was identified as a manufacturing issue due to insufficient solvent being applied at the junction of the vinyl tubing.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8448367
Report Number9616066-2019-00810
Device Sequence Number429584
Product Code FPA
UDI-Device Identifier07613203021050
UDI-Public7613203021050
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2021
Device Model Number10015489
Device Catalogue Number10015489
Device Lot Number18105808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, THERAPY DATE (B)(6) 2019; 8100,8015, THERAPY DATE: (B)(6) 2019